MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ULTIPAQ - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL ULTIPAQ - PLATINUM MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number FSR10020820
Medical Device Problem Codes Stretched (1601); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mfg name - codman & shurtleff, inc.Dba depuy synthes products, inc.Conclusion: the device was returned in its inner pouch.The labeling on the pouch matches the product documented in the complaint.The device is fully unsheathed.There appears to be blood on the embolic coil, which is tightly wrapped around the dpu core wire.The re-sheathing tool has been advanced all the way to the green introducer.The embolic coil was gently disentangled from the dpu core wire.There are bends in the dpu core wire at approximately 45 cm, 51 cm, and 80 cm.The proximal end of the embolic coil is stretched.There was blood on the distal end of the embolic coil.The ball tip was intact.The articulating joint had been damaged.There is no indication of blood in the green introducer or the translucent introducer sheath.The v-notch was undamaged.An attempt was made to re-sheath the embolic coil to attempt advancing it through a microcatheter.When the re-sheathing tool passed over the first bend in the dpu core wire the core wire could not re-sheath and protruded from the translucent introducer sheath.Advancement through a microcatheter could not be attempted.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The complaint that the embolic coil was impeded in the microcatheter could not be confirmed.Advancement could not be attempted because the coil could not be re-sheathed.While the exact circumstances are unknown, the evidence of the stretched coil and the bends in the dpu core wire indicate that excessive force was applied, possibly in an attempt to overcome resistance.In addition, the presence of blood at the distal end of the microcatheter suggests that an insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.This is an initial/final mdr.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization at an unknown location, an ultipaq coil (fsr10020820/ s10351) could not be placed into the entrance of an unspecified catheter and during product analysis, it was determined that the coil was stretched.The same type coil advanced through the same catheter afterward.There was no potential adverse event to the patient and the procedure was delay 5 minutes.

Brand Name
ULTIPAQ - PLATINUM MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
rue girardet 29
le locle jura
SZ 
MDR Report Key6947548
Report Number1226348-2017-00173
Device Sequence Number10985821
Product Code HCG
UDI-Device Identifier00878528001553
UDI-Public(01)00878528001553(17)210331(10)S10351
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K022420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberFSR10020820
Device Lot NumberS10351
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2017
Initial Report FDA Received Date10/13/2017
Patient Sequence Number1